Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 13, 2024, 7:00 PM CDT for Fulton County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2024, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 13, 2024, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Fulton County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2804 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.5
The text
As transmitted.
302
WFUS53 KILX 140000
TORILX
ILC057-140030-
/O.NEW.KILX.TO.W.0024.240614T0000Z-240614T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
700 PM CDT Thu Jun 13 2024
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
West central Fulton County in west central Illinois...
* Until 730 PM CDT.
* At 700 PM CDT, a confirmed tornado was located over Bushnell, or 8
miles northeast of Macomb, moving east at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Fulton County, including the following locations...
Smithfield, Marietta, Fiatt, and Bernadotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4061 9044 4054 9005 4037 9029 4041 9045
TIME...MOT...LOC 0000Z 288DEG 27KT 4053 9054
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Bumgardner2 follow-up statements
934
WWUS53 KILX 140015
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
715 PM CDT Thu Jun 13 2024
ILC057-140030-
/O.CON.KILX.TO.W.0024.000000T0000Z-240614T0030Z/
Fulton-
715 PM CDT Thu Jun 13 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL FULTON COUNTY...
At 715 PM CDT, a severe thunderstorm capable of producing a tornado
was located near New Philadelphia, or 15 miles northwest of
Lewistown, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cuba, Bernadotte, Smithfield, Marietta, and Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4061 9044 4054 9005 4037 9029 4041 9045
TIME...MOT...LOC 0015Z 282DEG 27KT 4052 9040
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Bumgardner214 WWUS53 KILX 140029 SVSILX Severe Weather Statement National Weather Service Lincoln IL 729 PM CDT Thu Jun 13 2024 ILC057-140037- /O.EXP.KILX.TO.W.0024.000000T0000Z-240614T0030Z/ Fulton- 729 PM CDT Thu Jun 13 2024 ...THE TORNADO WARNING FOR WEST CENTRAL FULTON COUNTY WILL EXPIRE AT 730 PM CDT... The storm which prompted the warning has weakened and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Illinois. Remember, a Severe Thunderstorm Warning still remains in effect for Fulton, Southwest Peoria, west Tazewell, and northwest Mason Counties until 745 PM CDT. && LAT...LON 4061 9044 4054 9005 4037 9029 4041 9045 TIME...MOT...LOC 0027Z 288DEG 27KT 4049 9030 $$ Bumgardner
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:42 PM CDT, 18 minutes earlier. Its key messages:
- A prolonged period of unseasonably hot weather will continue through next week. Temperatures will range from the middle 80s to middle 90s, with the heat really ramping up Sunday into early next week as heat indices approach 100.
- Storm chances (60-80%) return this evening and tonight. Scattered to numerous severe storms are possible with the primary hazards being damaging wind gusts in excess of 75 mph, large hail up to baseball size, and heavy rainfall.
Area forecast discussion, Jun 13, 6:42 PM CDT, 18 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 642 PM CDT Thu Jun 13 2024 .KEY MESSAGES... - A prolonged period of unseasonably hot weather will continue through next week. Temperatures will range from the middle 80s to middle 90s, with the heat really ramping up Sunday into early next week as heat indices approach 100. - Storm chances (60-80%) return this evening and tonight. Scattered to numerous severe storms are possible with the primary hazards being damaging wind gusts in excess of 75 mph, large hail up to baseball size, and heavy rainfall. && .SHORT TERM... (Through Late Friday Night) Issued at 323 PM CDT Thu Jun 13 2024 Severe convection is still expected this evening and into tonight across parts of the area. Large hail and damaging winds are still expected with these storms as CAM models have been forecasting since last night. Storms should develop north and west of the CWA and then move into the CWA in the next several hours, thinking as early as 5-6pm. Models do have convection diminishing as it moves east and southeast, but some concern that the models are not picking up on the cold pool that is expected to develop as the MCS develops and then move east to southeast through the evening. The front, along with the convection will move through the CWA tonight and should be east and southeast of the area after midnight. Tomorrow should be clear skies, well behind the front with lighter winds as high pressure builds into the upper midwest. These lighter winds and slightly cooler conditions will continue into tomorrow night. Auten .LONG TERM... (Saturday through Next Thursday) Issued at 323 PM CDT Thu Jun 13 2024 The main focus in the extended is the heat. Though temps will still be on the warm side Sat, dwpts will be cool enough that heat indicies will not be an issue. However, temps and dwpts will increase starting on Sunday and continue into the middle of next week. This will push HIs into the 100-105 range for those three days. Any heat headlines will be considered later as there could be some changes based on forecasted cloud cover. Precip chances through the extended period will not be that high but some slight chances do show up in some periods. Auten && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 642 PM CDT Thu Jun 13 2024 A complex of storms over west central IL will continue to move east this evening. Timed the cluster of storms for a 2 hour tempo group for lower cigs and higher winds for this evening at PIA and BMI, but went for 3hrs for SPI, DEC, CMI...also lower cigs with higher winds. After the precip moves out of the sites, broken cigs around 8kft are expected through the overnight hours. Tomorrow morning, expecting light and variable winds as a high pressure ridge builds into the area. Also expecting clear skies tomorrow through most of the day due to drier conditions. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 13, 3:09 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Thu Jun 13 2024 ILZ027>031-036>038-040>057-061-142015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 309 PM CDT Thu Jun 13 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Severe thunderstorms are forecast to impact the area this evening. Damaging winds gusts, large hail, and a few tornadoes are possible. Heavy rain rates could result in localized rainfall amounts over 5", which could lead to flash flooding, especially in urban areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat and humidity will increase again late this weekend and early next week, with heat indices reaching the mid 90s to low 100 degree range each day Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 5 PM and 11 PM. Expected storm motion is toward the southeast around 25 to 35 mph. ILZ062-063-066>068-071>073-142015- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 309 PM CDT Thu Jun 13 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms tonight may produce gusty winds, though organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat and humidity will increase again late this weekend and early next week, with heat indices reaching the mid 90s to around 100 degrees each day Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Erwin
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:07 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 19 min |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 31 min |
| Jun 13, 7:57 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 48 min |
| Jun 13, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Woodford | 43 min |
| Jun 13, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 22 min |
| Jun 13, 8:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Douglas, McLean, Piatt, Vermilion | 44 min |
| Jun 13, 9:23 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 6 min |
| Jun 13, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 49 min |
| Jun 13, 9:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 33 min |
| Jun 14, 12:11 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 34 min |
| Jun 14, 12:46 AM CDT | Special Weather Statement | ILX | Logan | 29 min |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.